MAUDE Adverse Event Report: BOVIE MEDICAL BOVIE; RESISTICK II COATED MOD BLADE ELECTRODE 2.75"

BOVIE MEDICAL BOVIE; RESISTICK II COATED MOD BLADE ELECTRODE 2.75"
Catalog Number ES37T
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We believe that the electrode was activated for a longer period of time in comparison to the time specified in the generator ifu.General operating principle stated in ifu mc-55-232-001 revision 3 states "under maximum power settings and rated load conditions (cut i, 200 watt @ 300 ohm load), the generator is suitable for activation times of 10 seconds on followed by 30 seconds off for 30 minutes." customer was using device for one minute at a time with only 30 seconds of relax time.This has allowed the electrode to become very hot, which may have had accidental contact with the patient, causing the burn.The lot number is unknown for this device.Historical sales prior to the bovie purchase were (b)(4) units since (b)(6) 2016.Since the bovie purchase, we have sold (b)(4) units starting in (b)(6) 2018.Bovie received 1 complaints of the same issue since (b)(6) 2016 and this is the 3rd complaint that we have received for the same issue.(b)(4).Based on this information, this can been seen as the final report.If additional information is received that alleges additional patient involvement or need for corrective actions, a follow up report will be submitted.
 
Event or Problem Description
The customer alleged "the doctor was using on patient the blade part burned the patients mouth." the was no additional medical intervention was necessary.

Brand Name
BOVIE
Common Device Name
RESISTICK II COATED MOD BLADE ELECTRODE 2.75"
Manufacturer (Section D)
BOVIE MEDICAL
5115 ulmerton rd
clearwater FL 33760
MDR Report Key11477835
Report Number3007208013-2021-00011
Device Sequence Number3828544
Product Code GEI
UDI-Device Identifier10607151005754
UDI-Public10607151005754
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberES37T
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2021
Initial Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1